any help from Celexa? (Citalopram)

Posted by Gene Ames, Jr. @gamesjr, Oct 2, 2018

Does Citalopram or Celexa help get rid of minor depression? What disage? 20 mg or 40 mg?

@gamesjr.

I have been taking Citalopram for over 6 years now and it has helped me tremendously. I was titration onto it, starting with a 20 mg dose. I stayed at that level for about 9 months but a new doctor upped it to 40 mg. even though I really didn't think I needed to take more. I will be on it the rest of my life as it has totally changed my life for the good. I didn't have major depression. Good luck working with your doctor to determine if you will take it.

REPLY

Thanks, Gail.

REPLY

Hello, @gamesjr – I'm very glad that @gailb had some personal experiences to share with you about taking citalopram (Celexa).

I also thought I'd invite a few more members who have mentioned this medication to join in and share their experiences — whether it helps with minor depression, what dosage they may have taken and anything else they may have to share, like @grammy7 @harper2018 @shaker1956 @johnsonk @beachymoose @amalia78.

@gamesjr – what is your doctor's opinion on whether citalopram (Celexa) might be a good fit?

REPLY

I take one tablet of Citalopram 20 mg each morning. it seems ro be working ok as an antidepressant. But I suffer from chronic fatigue and tiredness from upon awakening all day. I sleep good with a BiPab machine and I have AFIB. Otherwise in good health for an old 85 year old man. I am convinced that my excessive tiredness is caused by a medicine I take and I suspect its Citalopram. Any ideas appreciated.

REPLY
@gamesjr

I take one tablet of Citalopram 20 mg each morning. it seems ro be working ok as an antidepressant. But I suffer from chronic fatigue and tiredness from upon awakening all day. I sleep good with a BiPab machine and I have AFIB. Otherwise in good health for an old 85 year old man. I am convinced that my excessive tiredness is caused by a medicine I take and I suspect its Citalopram. Any ideas appreciated.

Jump to this post

Hi, @gamesjr – I merged your post with this discussion on citalopram (Celexa) in which you participated previously, as I think you will find some members here who might have some input for you on whether this medication might be causing fatigue.

In this Mayo Clinic information on citalopram, you'll note in the section on "rare" side effects, it mentions lethargy, lack of energy and unusual tiredness or weakness: https://www.mayoclinic.org/drugs-supplements/citalopram-oral-route/side-effects/drg-20062980.

I personally took citalopram (Celexa) several years ago, and I did notice weight gain and a pretty narrow emotional spectrum (no low lows, but no high highs, either), but I don't recall fatigue.

I'm hoping that @cdcc @gailb @lalyfa @imfu @judymcd will have some input for you on chronic fatigue and tiredness from this medication. @parus and @hopeful33250 may also have some thoughts.

What has your doctor said about this issue and a potential connection to citalopram (Celexa)?

REPLY
@gamesjr

I take one tablet of Citalopram 20 mg each morning. it seems ro be working ok as an antidepressant. But I suffer from chronic fatigue and tiredness from upon awakening all day. I sleep good with a BiPab machine and I have AFIB. Otherwise in good health for an old 85 year old man. I am convinced that my excessive tiredness is caused by a medicine I take and I suspect its Citalopram. Any ideas appreciated.

Jump to this post

I’ve been taking this for so many years, same dosage. I have never had any side effects from it. I has helped me so much

REPLY

Citalopram HCR 20

after taking the citalopram for about a couple weeks, I began to have dizzy spells or vertigo. I lost my balance and fell 3 times. As soon as I stopped taking the citalopram the vertigo stopped and I have not had a dizzy spell since. Has this happened to others?

REPLY
@mummy43

Citalopram HCR 20

after taking the citalopram for about a couple weeks, I began to have dizzy spells or vertigo. I lost my balance and fell 3 times. As soon as I stopped taking the citalopram the vertigo stopped and I have not had a dizzy spell since. Has this happened to others?

Jump to this post

@mummy43 There are several side effects of taking citalopram, which is an antidepressant. Have there been any other medication changes around the same time as starting the citalopram? This is one medication that you should not stop suddenly. I currently take a very low dose of it, 10mg per day, at night.

Please contact your pharmacist and prescribing doctor immediately, to report the side effects you are experiencing. They may want you to decrease your dosing. Will you return here and let me know what they advise you to do, please?
Ginger

REPLY
@mummy43

Citalopram HCR 20

after taking the citalopram for about a couple weeks, I began to have dizzy spells or vertigo. I lost my balance and fell 3 times. As soon as I stopped taking the citalopram the vertigo stopped and I have not had a dizzy spell since. Has this happened to others?

Jump to this post

@mummy43 Three times is a lot to fall. I hope that you weren't hurt.

You'll notice that I moved your question in a previous discussion where members have previously discussed a related topic.

You may wish to scroll through the previous comments to find information and support.

May I ask if you found a suitable replacement medication?

REPLY

Citalopram 20mg. was great until the dizzy spells started. I hit the ground hard, flat on my back. This happened 3 times on different days. After that I was scared to take them again. iT Gave me a happy out look and I haven't been so happy in a long time. Then whammy the dizzyness startted. My doctor appt. will be in a couple weeks.

REPLY
@mummy43

Citalopram 20mg. was great until the dizzy spells started. I hit the ground hard, flat on my back. This happened 3 times on different days. After that I was scared to take them again. iT Gave me a happy out look and I haven't been so happy in a long time. Then whammy the dizzyness startted. My doctor appt. will be in a couple weeks.

Jump to this post

@mummy.43 I'm so sorry that happened but not all meds cooperate with your system.This isn't I wouldn't take any more till you talk to the Dr.give him a call there are other meds that may help like this one You don't want to take the chance you could fracture anything That's my advice as a retired nurse

REPLY
Please sign in or register to post a reply.